Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 224, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 14, 2006, 7:17 PM CDT for Baldwin County, Alabama. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2006, 7:17 PM CDT (00:17 UTC)
- Expired
- Aug 14, 2006, 8:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 60 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 00:00Z, 0.3 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 62 J/kg
- Mixed-layer CIN
- -183 J/kg
- Mixed-layer LCL
- 1437 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 150017 SVRMOB ALC003-150100- /O.NEW.KMOB.SV.W.0224.060815T0017Z-060815T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 717 PM CDT MON AUG 14 2006 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BALDWIN COUNTY IN SOUTHWEST ALABAMA * UNTIL 800 PM CDT * AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR ROSINTON...OR ABOUT 18 MILES SOUTHEAST OF BAY MINETTE...AND MOVING SOUTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ROBERTSDALE BY 730 PM CDT ELSANOR BY 735 PM CDT SUMMERDALE BY 745 PM CDT FOLEY AND ELBERTA BY 755 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3081 8754 3078 8775 3038 8774 3038 8753 $$
1 follow-up statement
000 WWUS54 KMOB 150045 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 744 PM CDT MON AUG 14 2006 ALC003-150100- /O.CON.KMOB.SV.W.0224.000000T0000Z-060815T0100Z/ BALDWIN AL- 744 PM CDT MON AUG 14 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 800 PM CDT FOR CENTRAL BALDWIN COUNTY... AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR SUMMERDALE...MOVING SOUTH AT 25 MPH. NO SEVERE WEATHER HAS BEEN REPORTED YET WITH THIS STORM BUT NEAR CONTINUOUS LIGHTNING IS OCCURRING. THE SEVERE THUNDERSTORM WILL BE NEAR... ELBERTA AND FOLEY BY 755 PM CDT LAT...LON 3068 8754 3070 8774 3037 8774 3038 8753 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 3:45 PM CDT, 3 hours 32 minutes earlier.
Area forecast discussion, Aug 14, 3:45 PM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 345 PM CDT MON AUG 14 2006 .SHORT TERM...(TONIGHT AND TUESDAY). A WEAK BACKDOOR FRONTAL BOUNDARY WHICH MOVED ACROSS MUCH OF THE CENTRAL GULF COAST REGION EARLIER TODAY CONTINUES TO PUSH SW TOWARDS THE NORTH CENTRAL GULF OF MEX. EAST OF THE FRONT DRIER MID LEVEL AIR CONTINUES TO ADVECT SOUTH AND SOUTHWEST ACROSS THE REGION GIVING WAY TO SLIGHTLY BETTER LAPSE RATES ALOFT. THIS REFLECTS WELL WITH CURRENT MODEL SOUNDINGS FOR BOTH THE NAM AND RUC. AFTERNOON CAPES CONTINUE TO RANGE AROUND 3500 J/KG W/ SFC DEWPTS RANGING IN THE LOWER TO MIDDLE 70S. PWS ARE A TAD HIGHER ALSO AVERAGING AROUND 2 INCHES FOR MOST PLACES. LATEST PROGS GENERALLY THE RUC...GFS AND NAM SHOW LITTLE CHANGE THROUGH TOMORROW SUGGESTING THE THREAT OF A FEW STRONG DOWNBURSTS WITH SOME OF THE STRONGER STORMS STILL EXISTS THROUGH TUE EVENING. AS FOR POPS WILL STAY CLOSE TO CURRENT MAV GUIDANCE MENTIONING A FEW STRONG STORMS POSSIBLE MAINLY IN THE HWO THROUGH TUESDAY. AS FOR TEMPS WILL STAY CLOSE TO CURRENT MAV GUIDANCE THROUGH TUESDAY. /32 && .LONG TERM...(WEDNESDAY THROUGH MONDAY). MID LEVEL TUTT OVER THE WESTERN ATLANTIC TRACKS WEST OVER THE CENTRAL GULF THROUGH THE PD. NORTH OF THE BAHAMAS A DEVELOPING SFC LOW IS FCST TO TRACK N AND E TOWARDS THE MID ATLC COAST. WITH THIS BELIEVE WE WILL CONTINUE TO HAVE SLIGHTLY BETTER MOISTURE...PWS AROUND 2 INCHES...FOR SCATTERED TO POSSIBLY NUMEROUS THUNDERSTORMS...WITH THE BEST CHANCE OF CONVECTION OCCURRING NEAR THE COAST AND OFFSHORE AT NIGHT... DEVELOPING OVER INLAND AREAS EACH AFTERNOON DUE TO BETTER HEATING. OF COURSE THE THREAT OF A FEW STRONG TO ISOLATED SEVERE STORMS WILL ALSO EXIST MAINLY WITH THE AFTERNOON CONVECTION. SFC WINDS WILL REMAIN LIGHT FOR THE MOST PART EXCEPT NEAR THUNDERSTORMS. AS FOR TEMPS WILL CONTINUE TO USE THE CURRENT 00Z MEX GUIDANCE FOR NOW. /32 && .MARINE...A SURFACE RIDGE OF HIGH PRESSURE ACROSS THE EASTERN GULF OF MEXICO WILL GRADUALLY WEAKEN THIS WEEK AS LOW PRESSURE DEVELOPS JUST OFF THE SOUTHEAST ATLANTIC COAST. A WEAK BACKDOOR FRONT OVER THE MARINE AREA TODAY WILL GRADUALLY DISSIPATE THROUGH TUESDAY. WINDS WILL BE VARIABLE...GENERALLY 10 KNOTS OR LESS THROUGH WEDNESDAY...THEN BECOME MORE OF A PREDOMINANT ONSHORE 10 TO 15 KNOT FLOW BY THURSDAY...WHICH WILL CONTINUE THROUGH THE UPCOMING WEEKEND. EXPECT LITTLE CHANGE IN SEAS THROUGH THE PERIOD...BUT WILL CONTINUE TO SEE SCATTERED SHOWERS AND THUNDERSTORMS OVER THE MARINE AREA WHICH WILL RESULT IN LOCALLY HIGHER WINDS AND SEAS NEAR THE STORMS. /12 && .FIRE WEATHER...NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 75 94 75 93 / 30 40 30 40 PENSACOLA 76 92 76 89 / 30 40 40 50 DESTIN 78 92 78 90 / 30 40 30 50 EVERGREEN 72 94 73 92 / 30 40 40 50 WAYNESBORO 72 99 73 95 / 30 30 40 40 CAMDEN 74 93 73 92 / 30 40 40 40 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 14, 11:30 AM CDT, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 1130 AM CDT MON AUG 14 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-151100- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 1130 AM CDT MON AUG 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO LOCALLY NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION DURING THE AFTERNOON HOURS TODAY. WHILE NO WIDESPREAD SEVERE WEATHER IS EXPECTED TODAY...SOME ISOLATED SEVERE STORMS COULD OCCUR...AND MANY OF THE STORMS COULD BE STRONG... PRODUCING FREQUENT DANGEROUS LIGHTNING STRIKES...GUSTY WINDS AROUND 45 TO 50 MPH...AND HEAVY RAINS TOTALING 2 TO 3 INCHES PER HOUR. THE HEAVY RAINS FROM THESE STORMS COULD PRODUCED LOCALIZED FLOODING OF SMALL STREAMS AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY MAINLY DURING THE AFTERNOON AND EARLY EVENING. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS OR EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE WEATHER OPERATIONS IS NOT EXPECTED TO BE REQUIRED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 14, 6:52 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 652 PM CDT MON AUG 14 2006 ALZ062-064-FLZ001-150030- UPPER BALDWIN-LOWER BALDWIN-INLAND ESCAMBIA- INCLUDING THE CITIES OF...BAY MINETTE... 652 PM CDT MON AUG 14 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER BALDWIN COUNTY... AT 650 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM BETWEEN RABUN AND GATESWOOD...AND MOVING SOUTHEAST AT 25 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...DYAS TO GATESWOOD AND BARRINEAU PARK THROUGH 730 PM CDT...POSSIBLY MOVING INTO NORTHWEST ESCAMBIA COUNTY FLORIDA. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 30 TO 40 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 6:57 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 48 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.